On the Nonlinear Intrinsic Dynamics of Doubly Curved Shells

[+] Author and Article Information
A. Libai

Department of Aeronautical Engineering, Technion—Israel Institute of Technology, Haifa 32000, Israel

J. Appl. Mech 48(4), 909-914 (Dec 01, 1981) (6 pages) doi:10.1115/1.3157755 History: Received November 01, 1980; Online July 21, 2009


The field equations of motion and compatibility for the nonlinear dynamics of doubly curved shells are recast in an intrinsic form, in terms of the metric and curvature functions of their reference surfaces. For appropriate input, the motion of the shell is described without the need for an external reference coordinate system or the use of vector quantities such as position, velocity, and acceleration. The equations are shown to be readily applicable to time integration schemes. Such cases, as the (spatially) constant load problem and the inextensional dynamics problem, are also considered. The need for further work in the area is emphasized.

Copyright © 1981 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In